MAUDE Adverse Event Report: ALCON - COUVREUR N.V./ALCON - BELGIUM DUOVISC VISCOELASTIC SYSTEM; AID, SURGICAL, VISCOELASTIC

ALCON - COUVREUR N.V./ALCON - BELGIUM DUOVISC VISCOELASTIC SYSTEM; AID, SURGICAL, VISCOELASTIC
Catalog Number 8065183150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 05/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No sample has been received at manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.This is the first of two reports for this reported event.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that multiple patients had an infection.The procedure details and patient impact were unknown.Additional information has been requested.Additional information received has now identified the patient associated with this report experienced toxic anterior segment syndrome (tass) in the left eye (os) after a cataract surgery.The patient was referred to a retina center for follow-up.
 
Additional Manufacturer Narrative
No lot code or sample provided for evaluation.Therefore, the root cause cannot be determined conclusively.Data will continue to be monitored for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
DUOVISC VISCOELASTIC SYSTEM
Common Device Name
AID, SURGICAL, VISCOELASTIC
Manufacturer (Section D)
ALCON - COUVREUR N.V./ALCON - BELGIUM
rijksweg 14
puurs B-287 0
BE  B-2870
MDR Report Key11890253
Report Number3002037047-2021-00025
Device Sequence Number1310436
Product Code LZP
UDI-Device Identifier00380651831506
UDI-Public00380651831506
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P840064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065183150
Device Lot NumberASKU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIDOCAINE INTRACAMERAL.; OCUFEN 0.3% GTTS.; OMIDRIA.; PHENYLEPHRINE 2.5% GTTS.; POVIDONE IODINE 10%.; TETRACAINE 0.5% GTTS.; TROPICAMIDE 1% GTTS.; ZCB00 IOL SN (B)(6).
Outcome Attributed to Adverse Event Other;
Patient Age68 YR